MAUDE Adverse Event Report: TELEFLEX MEDICAL LMA PROTECTOR CUFF PILOT SIZE 5

TELEFLEX MEDICAL LMA PROTECTOR CUFF PILOT SIZE 5
Model Number IPN922818
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).The complaint sample was received.The size and lot number were the same as the complaint description.The part from the device that detached during the procedure also was returned for investigation.On review of the device, it was noted that there was not excess glue that detached from the device because the color was different.Glue was clear colored, but the detached part was light blue.The excess glue was hard to detach from the cuff with the clear color.Additional testing was performed by comparing the detached part with the airway tube.Visual inspection was performed, the material condition and color were the same as the airway tube.The round shape of the part potentially from the airway tube area.The root cause is that both areas, backplate distal end and drain tube to backplate gluing area have the presence of the glue on the jointing area but there was no clear evidence that an excess glue was detached from both areas.Furthermore, the foreign part or small plastic ring as per the complaint description was not available with the complaint sample to further investigate.Based on the review results of the two complaints, one was manufacturing related, and one is undetermined.The device history review found no abnormality related to the tube foreign matter/flashing.Further investigation will be carried out through nonconformance.
 
Event or Problem Description
Reported issue: a ring came loose and got inside the patient.On the recovery the patient coughs it up.No harm or intervention for the patient.

Brand Name
LMA PROTECTOR CUFF PILOT SIZE 5
Common Device Name
LMA PROTECTOR
Manufacturer (Section D)
TELEFLEX MEDICAL
athlone
Manufacturer (Section G)
THE LARYNGEAL MASK COMPANY (M) SDN. BHD
lot 19 , jalan hi-tech 3
zon industri fasa 1, kulim hi-tech park
kulim kedah 09090
MY   09090
Manufacturer Contact
effie jefferson
3015 carrington mill blvd
morrisville 27560
9194332672
MDR Report Key16550943
Report Number8040412-2023-00081
Device Sequence Number20070491
Product Code CAE
UDI-Device Identifier15060112317993
UDI-Public15060112317993
Combination Product (Y/N)N
Initial Reporter CountryNL
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 02/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2025
Device Model NumberIPN922818
Device Catalogue Number192050
Device Lot Number11F22C0008
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2023
Initial Report FDA Received Date03/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/02/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED
Patient SexUnknown